Title: On piecewise linear density estimators
Authors: Beirlant, Jan ×
Berlinet, A
Gyorfi, L #
Issue Date: 1999
Publisher: Blackwell publ ltd
Series Title: Statistica neerlandica vol:53 issue:3 pages:287-308
Abstract: We study piecewise linear density estimators from the L-1 point of view: the frequency polygons investigated by SCOTT (1985) and JONES et al. (1997), and a new piecewise linear histogram. In contrast to the earlier proposals, a unique multivariate generalization of the new piecewise linear histogram is available. All these estimators are shown to be universally L-1 strongly consistent. We derive large deviation inequalities. For twice differentiable densities with compact support their expected L-1 error is shown to have the same rate of convergence as have kernel density estimators. Some simulated examples are presented.
ISSN: 0039-0402
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Statistics Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science